Hail, Lynn
- When
- April 18, 9:20 PM CST
- Where
- Lynn County, 7 mi W of Tahoka
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.683, -101.383
The Lynn County Sheriff's Office reported golfball size hail.
23 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 18, 7:25 PM CST, 1 hour 55 minutes earlier.
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 825 PM CDT FRI APR 18 2003 ***SEVERE THUNDERSTORM WATCH MAY BE ISSUED FOR PORTIONS OF THE AREA THIS EVENING.*** EXPECT THUNDERSTORMS TO BREAK OUT OVER PORTIONS OF THE SOUTHERN SOUTH PLAINS OR ROLLING PLAINS BETWEEN 9 AND 11 PM. THE SEVERE THUNDERSTORM THREAT AREA HAS BEEN ADJUSTED NORTHWEST AND NOW COVERS MORE OF THE SOUTH PLAINS. THE SLIGHT RISK AREA NOW INCLUDES LUBBOCK AND IS ALONG A LINE FROM SEMINOLE TO JUST NORTH OF LUBBOCK TO SILVERTON. AREAS SOUTH AND EAST OF THIS LINE WILL BE MONITORED CLOSELY THIS EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND WIND GUSTS. WITH AN VIGOROUS UPPER AIR SHORT WAVE OVER NORTHERN MEXICO AND APPROACHING THE AREA OVERNIGHT TONIGHT...THE DRY LINE IS MOVING QUICKLY NORTH THIS EVENING. AT 8 PM...IT WAS ALONG A LINE FROM JUST NORTH OF MIDLAND TO JUST NORTH OF SWEETWATER TO NEAR WICHITA FALLS. SEVERE THUNDERSTORMS WERE LOCATED ALONG THE DRY LINE NEAR WICHITA FALLS. ELSEWHERE...AN INDICATION OF THE APPROACHING INSTABILITY ...RADAR SHOWED AN AREA OF HIGH BASED SHOWER/THUNDERSTORM ECHOES WHICH HAD MOVED FROM NEAR WINK RAPIDLY NE INTO GAINES COUNTY AT 8 PM. LIPE .LUB...NONE.
TXZ021>044-190500- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 858 PM CDT FRI APR 18 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE SOUTH PLAINS THE ROLLING PLAINS AND THE EXTREME SOUTHEASTERN PANHANDLE TONIGHT. THE SLIGHT RISK AREA IS GENERALLY EAST OF BROWNFIELD TO PLAINVIEW TO SILVERTON LINE. THIS SLIGHT RISK AREA WAS ADJUSTED SLIGHTLY NORTHWARD THIS EVENING AND NOW INCLUDES LUBBOCK. AT MID EVENING THE DRY LINE WAS PUSHING NORTH OUT OF THE PERMIAN BASIN AND BIG COUNTRY INTO THE SOUTHERN SOUTH PLAINS AND ROLLING PLAINS. AT THE SAME TIME A STRONG UPPER LEVEL DISTURBANCE WAS APPROACHING THE AREA FROM THE SOUTHWEST. THE INCREASING MOISTURE AND INSTABILITY SHOULD SUPPORT THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS ALONG AND SOUTH OF THE DRY LINE TONIGHT. LOW LEVEL WIND SHEAR IN THE LOWER ATMOSPHERE WILL SUPPORT ORGANIZED THUNDERSTORM ACTIVITY...SOME OF WHICH WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
TXZ025-026-030>032-036>038-041>044-190900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1005 PM CDT FRI APR 18 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 128 IN EFFECT UNTIL 4 AM CDT SATURDAY MORNING FOR THE FOLLOWING COUNTIES ON THE SOUTH PLAINS...LOW ROLLING PLAINS AND EXTREME SOUTHEAST TEXAS PANHANDLE... HALL... CHILDRESS... FLOYD... MOTLEY... COTTLE... CROSBY... DICKENS... KING... LYNN... GARZA... KENT AND STONEWALL. THIS INCLUDES THE CITIES OF MEMPHIS... CHILDRESS... FLOYDADA... MATADOR... PADUCAH... CROSBYTON... SPUR... GUTHRIE... TAHOKA... POST... JAYTON AND ASPERMONT. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS IN AND CLOSE TO THE WATCH AREA.
The Lubbock radar (KLBB), 40 km away, was scanning. The volume nearest the first event began at 03:19 UTC.
23 hail, 2 thunderstorm wind. Local standard time, as filed.
The Lynn County Sheriff's Office reported golfball size hail.
Strong thunderstorm wind blew down several power poles.
The NWS Cooperative Observer in Crosbyton reported two inch diameter hail.
Several off-duty NWS employees reported penny to quarter size hail on the southwest side of Lubbock.
The Dickens County Sheriff's Office reported golfball size hail.
The Emergency Manager reported golfball size hail.
Storm spotters affiliated with the Paducah Fire Department reported baseball size hail.
The Crosby County Sheriff's Office reported golfball size hail.
Storm spotters affiliated with the Paducah Fire Department reported golfball size hail.
The Crosby County Sheriff's Office reported golfball size hail.
Storm spotters reported golfball size hail.
Storm spotters affiliated with the Matador Fire Department reported golfball size hail.
The Dickens County Sheriff's Office reported golfball size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348757, 5348756, 5350522, 5350523, 5350524, 5350525, 5350528, 5350527, 5350526, 5350531, 5350530, 5350529, 5350533, 5350534, 5350535, 5350532, 5348747, 5348748, 5348751, 5348749, 5348750, 5348752, 5348753, 5348754, 5348755.